MAUDE Adverse Event Report: PEGA MEDICAL INC THE FREE GLIDING SCFE SCREW SYSTEM; SCFE GUIDE WIRE COCR Ø2.0MM X 330MM

PEGA MEDICAL INC THE FREE GLIDING SCFE SCREW SYSTEM; SCFE GUIDE WIRE COCR Ø2.0MM X 330MM
Model Number SCF-GWR320-CoCr
Medical Device Problem Codes Material Fragmentation (1261); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Device Embedded In Tissue or Plaque (3165); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Part scf-gwr320-cocr are k-wires made of cobalt-chrome alloy as per (b)(4): standard specification for wrought cobalt-28chromium-6molybdenum alloys for surgical implants.Considering that this is an implantable material, the risk for the patient is deemed low.
 
Event or Problem Description
During a bilateral insertion of the sliding scfe screw, it was noted after removing the 2.0mm guide wire that the tip of the threaded portion was left in the patient during the second hip.It was not deemed to be in the way of the screw, and the surgeon has decided not to remove it.Both screws were inserted, and the outcome of the surgery was good and as planned.The tip of the wire is outside of the screw, as the distributor understood.The hospital has raised this as a foreign body left-in-patient incident.The wire that broke had been used in the first hip and was being used because the other wires (4 x supplied 2.0mm) were already bent during the surgery.So, it had already been used to insert the first screw.

Brand Name
THE FREE GLIDING SCFE SCREW SYSTEM
Common Device Name
SCFE GUIDE WIRE COCR Ø2.0MM X 330MM
Manufacturer (Section D)
PEGA MEDICAL INC
1111 autoroute chomedey
laval,, quebec H7W 5 J8
CA  H7W 5J8
Manufacturer (Section G)
PEGA MEDICAL INC
1111 autoroute chomedey
laval, quebec H7W 5 J8
CA   H7W 5J8
Manufacturer Contact
enrique garcia
1111 autoroute chomedey
laval,, quebec H7W 5-J8
CA   H7W 5J8
MDR Report Key13548818
Report Number3000327445-2022-00001
Device Sequence Number3696301
Product Code HXI
UDI-Device Identifier07540194008206
UDI-Public(01)07540194008206(10)13643-01
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K131591
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSCF-GWR320-CoCr
Device Catalogue NumberSCF-GWR320-COCR
Device Lot Number13643-01
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2022
Initial Report FDA Received Date02/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown